Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 110, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 30, 2012, 4:31 PM CDT for 4 counties in Texas. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 4:31 PM CDT (21:31 UTC)
- Expired
- May 30, 2012, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 98 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:32 PM CDT | HAIL 0.75 | Alanreed, TX | |
| May 30, 4:32 PM CDT | HAIL 0.88 | Alanreed, TX | REPORTED AT FARM TO MARKET ROAD 291 AND INTERSTATE 40. |
| May 30, 4:38 PM CDT | HAIL 0.75 | Alanreed, TX | |
| May 30, 4:50 PM CDT | HAIL 1.5 | 18 N Hedley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS54 KAMA 302131
SVRAMA
TXC087-129-179-483-302200-
/O.NEW.KAMA.SV.W.0110.120530T2131Z-120530T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 500 PM CDT
* AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF MCLEAN...OR ABOUT 21 MILES NORTHEAST OF
CLARENDON...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCLEAN...
ALANREED...
DOZIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3535 10077 3534 10039 3503 10028 3501 10076
3521 10082
TIME...MOT...LOC 2131Z 247DEG 25KT 3516 10062
$$
JACKSON2 follow-up statements
504
WWUS54 KAMA 302142
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT WED MAY 30 2012
TXC087-129-179-483-302200-
/O.CON.KAMA.SV.W.0110.000000T0000Z-120530T2200Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
442 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN COLLINGSWORTH...SOUTHWESTERN WHEELER...SOUTHEASTERN
GRAY AND NORTHEASTERN DONLEY COUNTIES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTHEAST OF ALANREED...OR 17 MILES NORTHEAST OF
CLARENDON...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLEAN
AND DOZIER.
DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
LAT...LON 3518 10076 3535 10074 3534 10039 3503 10028
3501 10076
TIME...MOT...LOC 2142Z 248DEG 24KT 3509 10063
$$
JACKSON819 WWUS54 KAMA 302150 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT WED MAY 30 2012 TXC087-129-179-483-302200- /O.CON.KAMA.SV.W.0110.000000T0000Z-120530T2200Z/ DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 450 PM CDT WED MAY 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHWESTERN COLLINGSWORTH...SOUTHWESTERN WHEELER...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES... AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF MCLEAN...OR 19 MILES NORTHEAST OF CLARENDON...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOZIER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN DONLEY...NORTHWESTERN COLLINGSWORTH...SOUTHEASTERN GRAY AND SOUTHWESTERN WHEELER COUNTIES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3533 10070 3532 10038 3503 10028 3501 10071 TIME...MOT...LOC 2150Z 254DEG 16KT 3509 10061 $$ JACKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:56 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 30, 1:56 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 156 PM CDT WED MAY 30 2012 .MESOSCALE UPDATE... WATER VAPOR IMAGERY AND WIND PROFILER DATA FROM PLATTEVILLE...COLORADO INDICATE A SHORTWAVE TROUGH BEGINNING TO APPROACH EASTERN COLORADO AND WESTERN KANSAS. THIS IS THE UPPER- LEVEL DISTURBANCE THAT IS EXPECTED TO TRIGGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE PANHANDLES. AT THE SURFACE...AN AREA OF LOW PRESSURE WAS ANALYZED JUST EAST OF PLAINVIEW. STRETCHED IN A GENERAL NORTHEAST DIRECTION FROM THE SURFACE LOW...A PSEUDO WARM FRONT WAS LOCATED FROM NEAR PLAINVIEW TO PAMPA TO CANADIAN. 60-DEGREE DEW POINTS WERE GENERALLY ANALYZED EAST OF A LINE FROM GUYMON TO FRITCH TO MEMPHIS. LOW CLOUDS THAT DEVELOPED THIS MORNING ARE BEGINNING TO ERODE...ALLOWING TEMPERATURES TO WARM INTO THE UPPER 70S TO LOWER 90S. DUE TO STRONG INSOLATION...VISIBLE SATELLITE IMAGERY INDICATES A CUMULUS FIELD HAS DEVELOPED ACROSS THE SOUTHEAST TEXAS PANHANDLE. HOWEVER...NORTH-TO-SOUTH ORIENTED CLOUD STREETS JUST EAST OF THIS CUMULUS FIELD INDICATE CAPPING IS STILL PRESENT. STILL...WITH A LITTLE MORE HEATING AND MOISTURE ADVECTION...CAPPING AND CONVECTIVE INHIBITION WILL BE ERODED...ALLOWING FOR THE INITIATION OF DEEP...MOIST CONVECTION AS THE AFOREMENTIONED UPPER FORCING FOR ASCENT ARRIVES LATER THIS AFTERNOON. /LOCATION/ SEVERE STORMS WILL BE POSSIBLE EAST OF A LINE FROM GUYMON TO AMARILLO. THE HIGHEST THREAT AREA FOR SEVERE WEATHER WILL BE EAST OF A LINE FROM LIBERAL...KANSAS TO CLARENDON. THINK STORMS WILL INITIATE ACROSS THE SOUTHEAST TEXAS PANHANDLE AND ALSO THE CENTRAL OKLAHOMA PANHANDLE/NORTHERN TEXAS PANHANDLE AREAS AFTER 330 PM. /TIMING/ BELIEVE THE THREAT OF SEVERE WEATHER WILL INCREASE AFTER 330 PM AND SHOULD END BY 10 PM AS STORMS MOVE OUT OF THE FORECAST AREA. /STORM HAZARDS/ COMBINATION OF BUOYANCY AND SHEAR ARGUE FOR SUPERCELL STRUCTURES WITH MOST OF THE CONVECTION THAT DEVELOPS. STILL THINK VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN CONCERNS. VERY LARGE HAIL...POTENTIALLY UP TO GRAPEFRUIT SIZE IN THE MOST SEVERE SUPERCELL...IS POSSIBLE WITH 0-6 KM BULK SHEAR VALUES UP TO 50 KT...NEARLY DRY ADIABATIC MID-LEVEL LAPSE RATES...AND UP TO 1200 J/KG OF CAPE IN THE -10 TO -30 C LAYER. WE ARE ALSO BECOMING MORE CONCERNED ABOUT DAMAGING WIND GUSTS DUE TO DRY ADIABATIC LOW-LEVEL LAPSE RATES...VERY DRY MID-LEVEL AIR...DOWNDRAFT CAPE VALUES UP TO 2000 J/KG...AND SURFACE-600 MB THETA-E DIFFERENCES UP TO 30 K. THESE FACTORS...COMBINED WITH SIGNIFICANT WATER LOADING POTENTIAL...INCREASE THE POSSIBILITY OF HYBRID MICROBURSTS PRODUCING WIND GUSTS UP TO 90 MPH IN THE MOST SEVERE SUPERCELL. CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO...ESPECIALLY BETWEEN 7 PM AND 10 PM EAST OF A LINE FROM BEAVER TO CLARENDON AS THE LOW-LEVEL FLOW STRENGTHENS. HOWEVER...WEAK 0-1 KM SHEAR...LITTLE TO NO BUOYANCY IN THE 0-3 KM LAYER...AND RELATIVELY HIGH CLOUD BASES WILL TEND TO LIMIT THE THREAT FOR TORNADOES. STILL...ANY STORM THAT TAKES A DEVIANT STORM MOTION OR ATTACHES TO A BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE A BRIEF SPIN UP. JACKSON && .PREV DISCUSSION... /ISSUED 1251 PM CDT WED MAY 30 2012/ AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH 08-10Z AT ALL TAF SITES. HAVE MODERATE TO HIGH CONFIDENCE THAT MVFR...POSSIBLY OCCASIONAL IFR CIGS...WILL DEVELOP AT KAMA AFTER 10Z...KDHT BETWEEN 09-15Z...AND KGUY 08Z-13Z. HAVE LOW CONFIDENCE ON TIMING HOW LONG THE LOW CIGS WILL LAST. NNE WINDS WILL BECOME GUSTY AT ALL TAF SITES 08-10Z. NOT EXPECTING AWW CRITERIA TO BE MET AT KAMA. HAVE SOME CONCERN THAT TSRA COULD IMPACT ANY TAF SITE 21-03Z...BUT THINK THE HIGHEST CHANCES WILL REMAIN EAST OF THE TERMINALS. SINCE CONFIDENCE IS SO LOW THAT ANY TAF SITE WILL BE DIRECTLY IMPACTED...CONTINUED TO KEEP VCTS/TSRA MENTION OUT OF THE TAFS. JACKSON PREV DISCUSSION... /ISSUED 913 AM CDT WED MAY 30 2012/ UPDATE... INCREASED SKY COVER SOMEWHAT FOR THIS MORNING BASED ON SATELLITE IMAGERY AND CURRENT OBSERVATIONS. REMAINING ELEMENTS OF FCST PCKG ARE FINE AT THIS TIME. ANDRADE PREV DISCUSSION... /ISSUED 652 AM CDT WED MAY 30 2012/ AVIATION... 12Z TAFS...LOW CIGS HAVE DEVELOPED THIS MORNING WITHIN A MOIST LOW- LEVEL UPSLOPE FLOW AROUND A SURFACE LOW SOUTH OF THE AREA. LIFR TO IFR CIGS EXPECTED AT KAMA THROUGH 15Z BEFORE LOW CLOUDS MIX OUT. IFR TO MVFR CIGS ARE EXPECTED AT KGUY THROUGH 15Z WITH MVFR CIGS POSSIBLY LINGERING THROUGH 17Z BEFORE LIFTING AND SCATTERING OUT. BELIEVE THE LOW CLOUDS WILL REMAIN EAST OF KDHT SO HAVE MAINTAINED A VFR FORECAST THIS MORNING WITH JUST MENTION OF SOME SCT LOW CLOUDS. VFR CONDITIONS ARE THEN EXPECTED AT ALL TERMINALS THIS AFTERNOON AND EVENING OUTSIDE OF ANY POSSIBLE THUNDERSTORMS. HAVE KEPT THUNDERSTORM MENTION OUT OF THE TAFS FOR NOW AS THE GREATER CHANCES ARE EXPECTED TO REMAIN EAST OF THE TERMINALS. KGUY STANDS THE RELATIVELY HIGHER CHANCES OF SEEING A THUNDERSTORM OF ALL THE TERMINALS...BUT STILL CONFIDENCE IS TOO LOW TO MENTION ATTM. IF STORMS DO IMPACT THE TERMINALS...THEY COULD BE STRONG TO SEVERE. MAIN WINDOW FOR THUNDERSTORMS WILL BE 21-03Z AND ALSO CANNOT RULE OUT AN ISOLATED STORM NEAR KDHT AND KAMA DURING THIS TIMEFRAME...BUT AGAIN CHANCES OF THE TERMINALS BEING IMPACTED ARE TOO LOW TO MENTION. THE MAIN COLD FRONT WILL MOVE THROUGH AFTER 06Z TONIGHT...AND LOW CLOUDS MAY RETURN AS LOW-LEVEL MOISTURE INCREASES BEHIND THE FRONT. WILL CARRY MVFR CIGS AT ALL THREE TERMINALS STARTING 08-09Z BUT CIGS COULD POSSIBLY BE IN THE IFR RANGE. NORTHEAST WINDS WILL INCREASE AS WELL...PARTICULARLY AT KGUY AND KDHT WITH GUSTS OVER 20 KTS LIKELY. KB PREV DISCUSSION... /ISSUED 330 AM CDT WED MAY 30 2012/ DISCUSSION... WILL CONTINUE WITH SAME THEME FROM EARLIER FORECAST...WITH POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS MAINLY EASTERN AND CENTRAL SECTIONS THIS AFTERNOON AND THIS EVENING. HAVE LOWERED POPS THIS MORNING TO SLIGHT CHANCE...THINKING THAT SUPPORT WILL NOT BE IN PLACE BEFORE 18Z. HAVE INCREASED POPS THIS AFTERNOON AND HAVE SPREAD WESTWARD A BIT. VERY MOIST LOW LEVELS WILL CAUSE A SUBSTANTIAL INCREASE IN INSTABILITY AND ENOUGH SHEAR WILL EXIST TO SUPPORT STRONG TO SEVERE THUNDERSTORMS...MAINLY IN THE EASTERN HALF OF THE FORECAST AREA. MODERATELY STRONG NORTHWEST FLOW TONIGHT WILL INDUCE FAIRLY STRONG MOIST EASTERLY FLOW...FROM THE SURFACE TO ABOVE 850 MB...SUPPORTING THUNDERSTORMS AFTER DARK. HAVE RETAINED POP STRUCTURE FOR TONIGHT FROM PREVIOUS FORECAST. THURSDAY AND THURSDAY NIGHT SHOULD BE DRY...AS POST-FRONTAL AIRMASS SHOULD BE MORE STABLE. HAVE INTRODUCED SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS NORTHWEST SECTIONS ON FRIDAY...AS A VORTICITY MAXIMUM AT 700 MB IS EXPECTED TO MOVE IN FROM THE NORTHWEST...TRAVERSING INSTABILITY AXIS. LOW POPS RETAINED ALL SECTIONS FRIDAY NIGHT AS NORTHWEST FLOW ALOFT CONTINUES. LOW POPS KEPT ACROSS EASTERN 3/4 OF FORECAST AREA SATURDAY AND SATURDAY NIGHT...WITH REMAINDER OF FORECAST DRY. 03 COCKRELL FIRE WEATHER... ALTHOUGH RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT TODAY ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA...WINDS ARE NOT EXPECTED TO BE STRONG. RELATIVE HUMIDITY VALUES WILL BE HIGHER THURSDAY THROUGH SATURDAY...PRECLUDING ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 20 PERCENT ACROSS MUCH OF THE AREA ON SUNDAY ...MONDAY AND TUESDAY... BUT STRONG WINDS ARE NOT EXPECTED. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && JJ/EA
Hazardous weather outlook, May 30, 3:49 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT WED MAY 30 2012 OKZ001>003-TXZ001>020-310900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 349 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES THIS AFTERNOON... AND ACROSS ALL OF THE PANHANDLES TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND THIS EVENING MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. WHILE SOME POTENTIAL FOR SEVERE WEATHER WILL EXIST ACROSS ALL OF THE PANHANDLES...THE GREATEST SEVERE WEATHER THREAT WILL BE FOCUSED ACROSS EASTERN AND CENTRAL SECTIONS...EAST OF A LINE FROM STURGIS TO STRATFORD...TO LAKE MEREDITH...TO SOUTH OF CLAUDE. IN THIS AREA...VERY LARGE HAIL TO THE SIZE OF BASEBALLS WILL BE POSSIBLE ALONG WITH DAMAGING WINDS UP TO 70 MPH...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. A TORNADO WATCH IS IN EFFECT FOR THE EASTERN TEXAS PANHANDLE UNTIL 9 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL RETURN TO THE NORTHWEST PART OF THE COMBINED PANHANDLES FRIDAY AFTERNOON...AND ACROSS ALL SECTIONS FRIDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL BUT THE FAR WESTERN PANHANDLES SATURDAY AND SATURDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE...WITH HAIL AND GUSTY WINDS BEING THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS MAINLY THE EASTERN HALF OF THE PANHANDLES THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 30, 3:27 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT WED MAY 30 2012 TXZ019-020-302100- DONLEY TX-COLLINGSWORTH TX- 327 PM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HEDLEY...OR ABOUT 12 MILES SOUTHEAST OF CLARENDON...MOVING NORTHEAST AT 35 MPH. LOCATIONS NEAR HEDLEY...QUAIL...AND WELLINGTON MAY BE IMPACTED BY THIS STORM. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Special weather statement, May 30, 3:42 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT WED MAY 30 2012 TXZ009-014-302115- GRAY TX-ROBERTS TX- 342 PM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR ROBERTS AND GRAY COUNTIES. AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CODMAN...OR ABOUT 7 MILES SOUTHEAST OF PAMPA...MOVING NORTHEAST AT 30 MPH. LOCATIONS NEAR LEFORS AND MIAMI MAY BE IMPACTED BY THIS STORM. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Local storm report, May 30, 4:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL HEDLEY 34.87N 100.66W
05/30/2012 E1.00 INCH DONLEY TX STORM CHASER
&&
EVENT NUMBER AMA1200425
SFJLocal storm report, May 30, 4:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 7 S HEDLEY 34.77N 100.66W
05/30/2012 E1.75 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER AMA1200426
SFJLocal storm report, May 30, 4:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 5 S HEDLEY 34.79N 100.66W
05/30/2012 E1.00 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER AMA1200427
SFJSpecial weather statement, May 30, 4:16 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 416 PM CDT WED MAY 30 2012 TXZ009-010-302200- HEMPHILL TX-ROBERTS TX- 416 PM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR ROBERTS AND HEMPHILL COUNTIES. AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MIAMI...MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR MIAMI AND CANADIAN MAY BE IMPACTED BY THIS STORM. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 51 min |
| May 30, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 39 min |
| May 30, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 44 min |
| May 30, 4:58 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.